Alert archive / Pennsylvania / Wind Advisories in 2006

Wind Advisory 2, NWS Pittsburgh, PA

January 24, 200611 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia

NWS Pittsburgh, PA issued this wind advisory at Jan 24, 2006, 5:16 PM EST for 11 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 5:16 PM EST (22:16 UTC)
Expired
Jan 25, 2006, 3:24 AM EST
In force
10 hr
Issued by
NWS Pittsburgh, PA
All 29 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 242216
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EST TUE JAN 24 2006

MDZ001-PAZ023-030-032-WVZ023-041-250630-
/O.NEW.KPBZ.HW.W.0001.060124T2216Z-060125T2200Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
516 PM EST TUE JAN 24 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM WEDNESDAY.

WINDS WILL GUST TO 60 MPH OVERNIGHT AND WEDNESDAY, IN ASSOCIATION
WITH A FAST MOVING ARCTIC FRONT.

THIS WIND, COMBINED WITH PERIODS OF HEAVY SNOW, WILL BRING
BLIZZARD LIKE CONDITIONS, ESPECIALLY TO THE HIGHER ELEVATIONS. USE
EXTRA CAUTION WHILE DRIVING.

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-WVZ001>004-012-021-022-250630-
/O.NEW.KPBZ.WI.Y.0002.060124T2216Z-060125T2200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
516 PM EST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM WEDNESDAY.

A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE THAT
WINDS ARE EXPECTED TO GUST OVER 45 MPH, PERHAPS AS HIGH AS 55 MPH,
TONIGHT AND WEDNESDAY. THIS WIND, COMBINED WITH BRIEF BURSTS OF
SNOW, WILL MAKE DRIVING VERY DIFFICULT. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS71 KPBZ 250259
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 PM EST TUE JAN 24 2006

MDZ001-PAZ023-030-032-WVZ023-041-251100-
/O.CON.KPBZ.HW.W.0001.000000T0000Z-060125T2200Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
959 PM EST TUE JAN 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. 

WINDS WILL GUST TO 60 MPH AFTER MIDNIGHT, INTO WEDNESDAY AFTERNOON.

THIS WIND, COMBINED WITH PERIODS OF HEAVY SNOW, WILL BRING BLIZZARD
LIKE CONDITIONS, ESPECIALLY TO THE HIGHER ELEVATIONS. USE EXTRA
CAUTION WHILE DRIVING.

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-WVZ001>004-012-021-022-251100-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-060125T2200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
959 PM EST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. 

A WIND ADVISORY IS A SIGNAL FROM THE NATIONAL WEATHER SERVICE
THAT WINDS ARE EXPECTED TO GUST OVER 45 MPH, PERHAPS AS HIGH AS 55
MPH, AFTER MIDNIGHT, INTO WEDNESDAY AFTERNOON. THIS WIND, COMBINED
WITH BRIEF SNOW SQUALLS, WILL MAKE DRIVING VERY DIFFICULT. USE
EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 250824
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 AM EST WED JAN 25 2006

MDZ001-PAZ023-030-032-WVZ023-041-251630-
/O.CAN.KPBZ.HW.W.0001.000000T0000Z-060125T2200Z/
/O.NEW.KPBZ.WI.Y.0003.060125T0824Z-060125T2200Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
324 AM EST WED JAN 25 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

SOME WIND GUST OF 45 TO 50 MPH ARE POSSIBLE TODAY, MAINLY IN THE
HIGHER ELEVATIONS OF THE MOUNTAINS.

THE GUSTY WINDS... COMBINED WITH PERIODS OF HEAVY SNOW... MAY BRING
BLIZZARD LIKE CONDITIONS... ESPECIALLY TO THE HIGHER ELEVATIONS.
USE EXTRA CAUTION WHILE DRIVING.

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-WVZ001>004-012-021-022-250930-
/O.CAN.KPBZ.WI.Y.0002.000000T0000Z-060125T2200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
324 AM EST WED JAN 25 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE WIND
ADVISORY. 

SOME WIND GUSTS OF 30 TO 35 MPH ARE LIKELY TODAY BUT WINDS WILL 
GENERALLY REMAIN BELOW THE WIND ADVISORY THRESHOLD.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:09 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Jan 24, 3:09 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EST TUE JAN 24 2006

.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
RECENT NAM AND GFS MODELS CONTINUE TO SHOW THE UPPER TROUGH AND
ASSOCIATED SURFACE LOW WILL MOVE SOUTHEAST ACROSS THE GREAT LAKES
TONIGHT AND INTO NEW ENGLAND WEDNESDAY. NORTHEAST FLOW WILL SET UP
LAKE AND OROGRAPHICALLY ENHANCED SNOW LATER TONIGHT THROUGH
WEDNESDAY NIGHT.

WILL CONTINUE WINTER STORM WARNING FOR PRESTON TUCKER AND GARRETT
COUNTIES AND SNOW/BLOWING SNOW ADVISORY FOR FAR NORTHERN AND RIDGE
COUNTIES TONIGHT THROUGH WEDNESDAY NIGHT.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
GFS AND ECMWF MODEL RUNS CONTINUE TO OFFER SIMILAR SOLUTIONS,
SHOWING THE UPPER FLOW RETURNING TO A GENERALLY SOUTHWEST
ORIENTATION ACROSS THE UNITED STATES TOWARD THE WEEKEND. SO EXPECT
TEMPERATURES TO REBOUND TO WARMER THAN NORMAL VALUES PERHAPS AS
EARLY AS FRIDAY (UNLESS LINGERING SNOW COVER RESTRICTS DAYTIME
HEATING), BUT DEFINITELY OVER THE WEEKEND.

AN EXTRATROPICAL CYCLONE EMERGING FROM TEXAS WILL BRING SOME RAIN
SHOWERS SATURDAY SUNDAY AND MONDAY.

&&

.AVIATION...
UPPER TROUGH WILL PLUNGE SOUTHEASTWARD ACROSS THE GREAT LAKES
TONIGHT AND INTO NEW ENGLAND WEDNESDAY. NORTHWEST FLOW BEHIND
ASSOCIATED COLD FRONT WILL SET UP LAKE EFFECT/UPSLOPE SNOW SHOWERS
TONIGHT AND WEDNESDAY. BROKEN MID DECK WILL LOWER TO CEILINGS AROUND
3500 FEET BY LATE THIS AFTERNOON WITH SCATTERED MVFR CONDITIONS IN
RAIN/SNOW SHOWERS THIS EVENING.

FROM LATE EVENING THROUGH WEDNESDAY EXPECT MVFR CONDITIONS
OCCASIONALLY LOWERING TO IFR IN HEAVIER SNOW SHOWERS. SURFACE WINDS
WILL OCCASIONALLY GUST TO AROUND 35 KT TONIGHT THROUGH WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FOR MDZ001 FROM 7 PM TUESDAY TO 4 AM
     THURSDAY.
OH...NONE.
PA...SNOW AND BLOWING SNOW ADVISORY FOR PAZ007>009-015-016-023-030-
     032 FROM 7 PM TUESDAY TO 4 AM THURSDAY.
WV...WINTER STORM WARNING FOR WVZ023-041 FROM 7 PM TUESDAY TO 4 AM
     THURSDAY.
&&
Hazardous weather outlook, Jan 24, 3:31 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EST TUE JAN 24 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-252045-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
331 PM EST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
TRAVEL CONDITIONS CAN BECOME HAZARDOUS ACROSS THE UPPER OHIO
VALLEY TONIGHT. A WINTER STORM WARNING HAS BEEN PUT INTO EFFECT
FOR THE NORTHERN WEST VIRGINIA MOUNTAINS AND WESTERN MARYLAND
MOUNTAINS FOR TONIGHT. A SNOW AND BLOWING SNOW ADVISORY CONTINUES
FOR AREAS NEAR INTERSTATE 80 IN NORTHWEST PENNSYLVANIA AND NEAR
THE WESTERN PENNSYLVANIA RIDGES. LOCATIONS ELSEWHERE CAN HAVE
SLIPPERY CONDITIONS DEVELOP AS UNTREATED SURFACES BECOME SNOW
COVERED AND TEMPERATURES GO BELOW FREEZING.

WINDS CAN GUST TO AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
TRAVEL CONDITIONS CAN BE HAZARDOUS ACROSS THE UPPER OHIO VALLEY
WEDNESDAY INTO WEDNESDAY NIGHT. A WINTER STORM WARNING HAS BEEN
PUT INTO EFFECT UNTIL 4AM THURSDAY FOR THE NORTHERN WEST VIRGINIA
MOUNTAINS AND WESTERN MARYLAND MOUNTAINS FOR TONIGHT. A SNOW AND
BLOWING SNOW ADVISORY HAS BEEN EXTENDED UNTIL 4AM
THURSDAY FOR AREAS NEAR INTERSTATE 80 IN NORTHWEST PENNSYLVANIA
AND NEAR THE WESTERN PENNSYLVANIA RIDGES. LOCATIONS ELSEWHERE CAN
HAVE SLIPPERY CONDITIONS AT TIMES AS UNTREATED SURFACES BECOME
SNOW COVERED AND TEMPERATURES REMAIN BELOW FREEZING.

WINDS CAN GUST TO AROUND 40 MPH.

.SPOTTER INFORMATION STATEMENT...
THE SPOTTER NETWORK MAY BE ACTIVATED IN THE WARNING AND ADVISORY
AREAS. SPOTTERS PLEASE REPORT WHEN SNOW AMOUNTS GO OVER 2 INCHES
AND AGAIN WHEN SNOW AMOUNTS GO OVER 5 INCHES.

In the hours before

Special weather statement, Jan 24, 12:13 PM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1213 PM EST TUE JAN 24 2006

OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-
WVZ001>004-012-021-022-241915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER-
ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...NEW CASTLE...
ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
1213 PM EST TUE JAN 24 2006

...WINTER WEATHER UPDATE...

NATIONAL WEATHER SERVICE PITTSBURGH SAYS TRAVEL CONDITIONS CAN
TURN HAZARDOUS TONIGHT AND WEDNESDAY. UNTREATED PAVEMENTS CAN
BECOME SLIPPERY AS THEY BECOME COVERED AT TIMES BY SMALL AMOUNTS
OF SNOW. SNOW SHOWERS CAN CAUSE SUDDENLY REDUCE VISIBILITIES.
GUSTY WINDS TO 40 MPH CAN AFFECT STEERING.

SO PLAN YOUR ACTIVITIES FOR TONIGHT AND WEDNESDAY ACCORDINGLY AND
ALLOW EXTRA TIME FOR TRAVEL.
Special weather statement, Jan 24, 3:16 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
316 PM EST TUE JAN 24 2006

OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-
WVZ001>004-012-021-022-242230-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER-BEAVER-
ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...NEW CASTLE...
ELLWOOD CITY...BUTLER...ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
316 PM EST TUE JAN 24 2006

...WINTER WEATHER UPDATE...

NATIONAL WEATHER SERVICE PITTSBURGH SAYS TRAVEL CONDITIONS CAN
TURN HAZARDOUS TONIGHT AND WEDNESDAY. UNTREATED PAVEMENTS CAN
BECOME SLIPPERY AS THEY BECOME COVERED AT TIMES BY SMALL AMOUNTS
OF SNOW. SNOW SHOWERS CAN CAUSE SUDDENLY REDUCE VISIBILITIES.
GUSTY WINDS TO 40 MPH CAN AFFECT STEERING.

SO PLAN YOUR ACTIVITIES FOR TONIGHT AND WEDNESDAY ACCORDINGLY AND
ALLOW EXTRA TIME FOR TRAVEL.
Special weather statement, Jan 24, 4:28 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EST TUE JAN 24 2006

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029-
031-WVZ001>004-012-021-022-250130-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...
BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...
DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...
WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
428 PM EST TUE JAN 24 2006

A FAST MOVING ARCTIC COLD FRONT IS BRINGING COLDER AIR INTO THE
AREA. WINDS WILL GUST TO 40 MPH AS SOON AS THE FRONT ARRIVES. RAIN
SHOWERS WILL CHANGE TO SLEET FOR A SHORT TIME, AND THEN TO SNOW.
TEMPERATURES WILL FALL. ROADS COULD BECOME ICY AFTER 10 PM IN EAST
CENTRAL OHIO AND NORTHERN PENNSYLVANIA. DRIVE WILL CAUTION.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:30 AM ESTSnow and Blowing Snow AdvisoryPBZColumbiana49 hr
Jan 24, 11:25 AM ESTWinter Storm WarningPBZ41 hr
Jan 24, 5:16 PM ESTHigh Wind WarningPBZ10 hr
Jan 24, 3:30 AM ESTWinter Storm WatchPBZ8 hr

Nearby

Wind Advisories in Pennsylvania, 2006Wind Advisories in Ohio, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.